Alert archive / Pennsylvania / River Flood Warnings in 2016
River Flood Warning 6, NWS State College, PA
NWS State College, PA issued this river flood warning at Oct 21, 2016, 8:02 AM EDT for Lycoming County, Sullivan County, Pennsylvania. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2016, 8:02 AM EDT (12:02 UTC)
- Expired
- Oct 21, 2016, 1:52 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lycoming County, PA, Sullivan County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Loyalsock Creek at Loyalsockville (LOYP1). The gauge peaked at 12.03 ft at Oct 21, 2016, 7:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01552000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
783
WGUS41 KCTP 211202
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
802 AM EDT FRI OCT 21 2016
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Loyalsock Creek At Loyalsockville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later this morning.
&&
PAC081-113-211752-
/O.NEW.KCTP.FL.W.0006.161021T1202Z-161021T1752Z/
/LOYP1.1.ER.161021T1053Z.161021T1131Z.161021T1152Z.NO/
802 AM EDT FRI OCT 21 2016
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Loyalsock Creek At Loyalsockville
* until this afternoon...Or until the warning is cancelled.
* At 8 AM Friday the stage was...12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* The river will continue to fall to below flood stage by this
morning.
* At 12.0 feet...Several residences are affected by high water
levels.
&&
LAT...LON 4135 7693 4125 7695 4124 7691 4132 7690
4139 7669 4147 7671
$$1 follow-up statement
361
WGUS81 KCTP 211352
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
952 AM EDT FRI OCT 21 2016
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Loyalsock Creek At Loyalsockville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued this afternoon or if
flooding renews.
&&
PAC081-113-211422-
/O.CAN.KCTP.FL.W.0006.000000T0000Z-161021T1752Z/
/LOYP1.1.ER.161021T1053Z.161021T1131Z.161021T1219Z.NO/
952 AM EDT FRI OCT 21 2016
The Flood Warning is cancelled for
The Loyalsock Creek At Loyalsockville.
* At 10 AM Friday the stage was 10.1 feet and falling.
* The river fell below flood stage at 8 AM Friday.
* Flood stage is 12.0 feet.
* The river will continue falling to 5.1 feet by Sunday morning.
However, renewed flooding is possible later today as additional
rain moves into the area.
* At 11.0 feet...High water prevents access to several homes adjacent
to the creek.
&&
LAT...LON 4135 7693 4125 7695 4124 7691 4132 7690
4139 7669 4147 7671
$$
DangeloWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Oct 21, 7:50 AM EDT, 12 minutes earlier.
Area forecast discussion, Oct 21, 7:50 AM EDT, 12 minutes before
Area Forecast Discussion National Weather Service State College PA 750 AM EDT Fri Oct 21 2016 .SYNOPSIS... Periods of rain will cover western and central portions of the state today...while initially dry conditions over the southeast are replaced by a chance of showers later today. Showers will decrease tonight...but unsettled conditions will continue into the weekend with windy and much colder weather expected on Saturday and Saturday night. The first bout of lake effect and upslope rain and snow showers will persist into Saturday night...before drying and improving conditions arrive on Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Significant flooding continues from southern Centre County through the Lycoming Valley where locally 6 to 7"+ of rain fell in less than 4 hours overnight. Water rescues have continued through the pre dawn hours...and there have been reports of rock and mudslides in Lycoming County and some communities remain under water. The heavy training rainfall has come to an end over the flood area...but additional showers are moving through the area...and steady rain of lesser intensity will spread east later this morning and this afternoon and bring an additional half inch to inch across Lycoming Valley. Steady rain will become more showery late this afternoon across the west and north. Expect the heaviest rain today to fall over the west and north...where Flood Watches remain in effect...and widespread 1-2"+ are expected. Highs will range from the lower 50s northwest to the mid to upper 70s southeast. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Cold conveyor belt persists across PA tonight with homogeneous showers spread throughout the commonwealth. POPs will be highest across the west and north...and lowest across the southeast thanks to downsloping component. A cool and unsettled day is in store Saturday as persistent northwest flow and progressively cooler boundary layer air is forced into the region. In fact 850 mb temps remain below 0 throughout the day throughout central PA...and we'll certainly be looking at a few flurries mixing in with any shower spritzes in the afternoon and evening over the higher terrain of the northwest and northern mountains. Maxes will range from the lower 40s northwest to the lower to middle 50s southeast. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Anomalous upper level trough will close off and take on a negative tilt early in the period, with a deepening coastal surface low tracking from southern New England north and west into eastern Quebec. A seasonably cold and brisk northwest flow will grip the area early this weekend with lake effect and orographic rain and snow showers likely over the Northwest Mtns and Laurel Highlands into Saturday night. There is still a low risk for coating into Saturday night with accums very hard to come by during the daylight hours this early in the season. 25-35 mph wind gusts will add an additional blustery chill to below normal temps. GFS/EC/CMC all show a fast-moving low diving through the Great Lakes and Northeast into early next week. There is better agreement with this system embedded in the WNW flow aloft passing to the north of the area with max POPs over the far northern tier. This feature will reinforce the cold air aloft at least into Tuesday before strong warm advection commences through midweek. The models show a low near the Great Lakes by the end of the period with some hints a at a cold air damming pattern at low levels with high pressure retreating into New England. Overall not much pcpn expected Mon-Wed. Temperatures will be noticeably colder by the weekend with highs in the low 40s to mid 50s on Saturday. Expect some moderation on Sunday followed by a steady to cooling trend with readings averaging near to below normal through next Wednesday. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... Convective rain has given away to more stratiform showers. However IFR cigs and vsbys remain at BFD and UNV. MVFR cigs dominate elsewhere as moist low level moisture will keep low cigs over central PA throughout the day. Another chance for showers could further reduce conditions this afternoon and evening as the cold front moves through. Expect showers after 16Z and continuing intermittently as the Front will be slow to move east of the area before late tonight. Outlook... Sat...Scattered showers with restrictions NW. Brisk NW wind. Sun...No sig wx. Mon...Mainly VFR. MVFR with rain showers possible NW. Tue...No Sig Wx. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 PM EDT this afternoon for PAZ004>006- 010-011-017-024-033-037. && SYNOPSIS...DeVoir/La Corte NEAR TERM...DeVoir/La Corte/Tyburski SHORT TERM...DeVoir/La Corte LONG TERM...Steinbugl AVIATION...Ceru/Martin
Hazardous weather outlook, Oct 21, 4:56 AM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 456 AM EDT FRI OCT 21 2016 PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059- 063>066-220900- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 456 AM EDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010-011-017-024-033-037-220900- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA- 456 AM EDT FRI OCT 21 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 21, 6:05 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 AM EDT FRI OCT 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG RENOVO 41.34N 77.75W
10/20/2016 CLINTON PA 911 CALL CENTER
FLOODING ON RT 120 NEAR FADDY RUN SOUTH OF
THE BOROUGH. .
&&
JMCLocal storm report, Oct 21, 6:34 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
634 AM EDT FRI OCT 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLOOD 3 ENE COGAN STATION 41.33N 76.98W
10/21/2016 LYCOMING PA PUBLIC
WARNERSVILLE EVACUATED. MULTIPLE WATER
RESCUES WITH RESIDENTS TRAPPED. .
1015 PM TSTM WND DMG LOCK HAVEN 41.14N 77.45W
10/20/2016 CLINTON PA 911 CALL CENTER
WIDESPREAD DAMAGE. TREES AND WIRES DOWN. .
&&
NWS STATE COLLEGE PA
IRIS SYSTEMLocal storm report, Oct 21, 6:46 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 AM EDT FRI OCT 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLOOD BEECH CREEK 41.08N 77.59W
10/20/2016 CLINTON PA PUBLIC
FLOODED ROADWAYS. LOTS OF FLOODED BASEMENTS
WITH UPWARDS OF 5 FEET OF WATER. .
&&
JMCLocal storm report, Oct 21, 7:26 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
726 AM EDT FRI OCT 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HEAVY RAIN JERSEY SHORE 41.20N 77.27W
10/21/2016 M6.00 INCH LYCOMING PA PUBLIC
.
&&
JMCLocal storm report, Oct 21, 7:46 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 AM EDT FRI OCT 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM TSTM WND DMG 3 N LECONTES MILLS 41.11N 78.27W
10/20/2016 CLEARFIELD PA 911 CALL CENTER
TREES DOWN. .
&&
JMCLocal storm report, Oct 21, 7:54 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
754 AM EDT FRI OCT 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM FLOOD 1 S NEEDFUL 41.02N 78.34W
10/20/2016 CLEARFIELD PA 911 CALL CENTER
MUDSLIDE WASHED OVER I 80 OFF RAMP EXIT 123.
1013 PM TSTM WND DMG 1 ENE MILL HALL 41.11N 77.47W
10/20/2016 CLINTON PA 911 CALL CENTER
TREES DOWN ON HOME WITH ENTRAPMENT
1045 PM FLOOD PARK FOREST 40.80N 77.91W
10/20/2016 CENTRE PA FIRE DEPT/RESCUE
SEVERAL REPORTS OF ROADS CLOSED IN PATTON TWP DUE TO
FLOODING.
1100 PM FLOOD RENOVO 41.33N 77.75W
10/20/2016 CLINTON PA 911 CALL CENTER
FLOODING ON ROUTE 120 NEAR PADDY RUN SOUTHEAST OF
RENOVO BOROUGH.
0117 AM FLOOD 1 S TROUT RUN 41.38N 77.08W
10/21/2016 LYCOMING PA FIRE DEPT/RESCUE
RESIDENTIAL AND ROADWAY FLOODING ACROSS LEWIS TOWNSHIP.
0147 AM FLOOD TROUT RUN 41.39N 77.08W
10/21/2016 LYCOMING PA FIRE DEPT/RESCUE
FLOODING ACROSS LEWIS TOWNSHIP WITH MULTIPLE ROADS
CLOSED INCLUDING FLOOKS RUN ROAD.
&&
EVENT NUMBER CTP1601837 CTP1601835 CTP1601834 CTP1601836 CTP1601838
CTP1601839
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 8:03 PM EDT | Special Weather Statement | CTP | Blair | 27 min |
| Oct 20, 8:28 PM EDT | Areal Flood Warning | CTP | Clearfield | 3 hr |
| Oct 20, 8:30 PM EDT | Special Weather Statement | CTP | Clearfield, Clinton | 45 min |
| Oct 20, 8:49 PM EDT | Areal Flood Warning | CTP | Centre, Clinton | 6 hr |
| Oct 20, 9:30 PM EDT | Special Weather Statement | CTP | Centre, Mifflin | 60 min |
| Oct 20, 9:39 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 66 min |
| Oct 20, 9:55 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Huntingdon | 3 hr |
| Oct 20, 10:10 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 65 min |
| Oct 20, 10:42 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 52 min |
| Oct 20, 10:47 PM EDT | Areal Flood Warning | CTP | Blair, Centre, Clinton, Huntingdon, Lycoming | 6 hr |
| Oct 21, 12:14 AM EDT | Areal Flood Warning | CTP | Clinton, Lycoming, Sullivan, Tioga | 3 hr |
| Oct 21, 12:19 AM EDT | Special Weather Statement | CTP | Lycoming | 26 min |
| Oct 21, 1:01 AM EDT | Special Weather Statement | CTP | Sullivan | 29 min |
| Oct 21, 1:39 AM EDT | Areal Flood Warning | CTP | Lycoming, Sullivan | 3 hr |
| Oct 21, 2:28 AM EDT | River Flood Warning | CTP | Centre, Clinton | 11 hr |
| Oct 21, 3:30 AM EDT | Flash Flood Warning | CTP | Centre, Clinton, Lycoming, Sullivan, Tioga | 4 hr |
| Oct 21, 5:46 AM EDT | Areal Flood Advisory | CTP | McKean, Warren | 3 hr |
| Oct 21, 7:24 AM EDT | Areal Flood Warning | CTP | Centre, Clinton, Huntingdon, Lycoming, Sullivan, Tioga | 8 hr |
| Oct 21, 9:05 AM EDT | Special Weather Statement | CTP | Blair | 25 min |
| Oct 21, 9:39 AM EDT | Areal Flood Advisory | CTP | Clearfield | 3 hr |
| Oct 21, 10:25 AM EDT | Special Weather Statement | CTP | Centre, Clinton | 65 min |
Nearby
River Flood Warnings in Pennsylvania, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.